Skin Channel
Topics
Medications
Quicklinks
Related Channels

Zyclara Overdose

If you use too much Zyclara, it may cause severe skin reactions, such as skin ulceration or severe swelling. The specific effects will depend on how much of the drug was used and whether it was applied on the skin or taken by mouth. Treatment for a Zyclara overdose may include inducing vomiting, pumping the stomach, and providing supportive care for any symptoms that occur.

Can You Use Too Much Zyclara?

Zyclara® (imiquimod cream) is a prescription medication approved to treat actinic keratosis, a precancerous skin condition. It is also approved to treat perianal or genital warts. As with most medications, it is probably possible to take too much Zyclara.
 
The specific effects of an overdose could be dangerous but would vary, depending on a number of factors, including the Zyclara dosage and how it was taken (applied to the skin or taken by mouth).
 

Symptoms of an Overdose

Serious effects are probably more likely to occur if an overdose of Zyclara is taken by mouth; only a small percentage of the drug is absorbed into the bloodstream when this cream is applied to the skin.
 
In studies, giving a fairly large dose of imiquimod by mouth (equivalent to 21 packets of the cream) caused low blood pressure (hypotension), which can be dangerous. Make sure to keep this medication out of the reach of children. This is especially important if you have any cream left over in the packets.
 
Because Zyclara, even at normal doses, usually causes skin reactions, it is expected that overuse of the product on the skin will increase the risk of severe reactions, such as skin ulceration or severe swelling. Make sure to follow your dosing instructions carefully.
 

Treatment for a Zyclara Overdose

The treatment for an overdose with Zyclara will vary. If the overdose was recent and taken by mouth, a healthcare provider may administer certain medicines to induce vomiting or place a tube into the stomach to "pump the stomach." Activated charcoal may be given to limit absorption of the medication. Treatment will also involve supportive care, which would include treating any overdose symptoms that occur.
 
It is important to seek medical attention immediately if you believe that you or someone else may have used too much of this medication.

Zyclara Medication Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2018 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.